Alert archive / Massachusetts / Gale Watches in 2011

Gale Watch 18, NWS Boston/Norton, MA

October 16, 2011

NWS Boston/Norton, MA issued this gale watch at Oct 16, 2011, 4:10 AM EDT. It took effect at Oct 16, 2011, 11:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 16, 2011, 4:10 AM EDT (08:10 UTC)
In effect from
Oct 16, 2011, 11:00 PM EDT
Expired
Oct 16, 2011, 11:56 AM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WHUS71 KBOX 160810
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
410 AM EDT SUN OCT 16 2011

ANZ231-161615-
/O.CAN.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/
/O.NEW.KBOX.SC.Y.0101.111016T0810Z-111016T2300Z/
CAPE COD BAY-
410 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>235-237-161615-
/O.CAN.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/
/O.NEW.KBOX.SC.Y.0101.111016T0810Z-111017T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
410 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 9 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-161615-
/O.CAN.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/
/O.NEW.KBOX.SC.Y.0101.111016T0810Z-111017T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
410 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-161615-
/O.CAN.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/
/O.NEW.KBOX.GL.A.0018.111017T0300Z-111017T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
410 AM EDT SUN OCT 16 2011

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230-236-251-161615-
/O.NEW.KBOX.SC.Y.0101.111016T0810Z-111016T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
410 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
809 
WHUS71 KBOX 161556
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1156 AM EDT SUN OCT 16 2011

ANZ254-170000-
/O.UPG.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
/O.NEW.KBOX.GL.W.0035.111017T0000Z-111017T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1156 AM EDT SUN OCT 16 2011

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ255-256-170000-
/O.UPG.KBOX.GL.A.0018.111017T0300Z-111017T1200Z/
/O.NEW.KBOX.GL.W.0035.111017T0000Z-111017T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1156 AM EDT SUN OCT 16 2011

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-231-251-170000-
/O.EXT.KBOX.SC.Y.0101.000000T0000Z-111017T1200Z/
BOSTON HARBOR-CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1156 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-170000-
/O.EXT.KBOX.SC.Y.0101.000000T0000Z-111017T0000Z/
NARRAGANSETT BAY-
1156 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>235-237-170000-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
1156 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-170000-
/O.CON.KBOX.SC.Y.0101.000000T0000Z-111017T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1156 AM EDT SUN OCT 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
FIELD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Oct 16, 4:05 AM EDT, 5 minutes earlier.

Area forecast discussion, Oct 16, 4:05 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EDT SUN OCT 16 2011

.SYNOPSIS...

POWERFUL LOW PRESSURE NEAR JAMES BAY CANADA WILL CIRCULATE A
WESTERLY FLOW OF DRY...BLUSTERY AND SEASONABLY COOL CONDITIONS
TODAY. A WEAK COLD FRONT MAY BRING A FEW SHOWERS TO THE REGION
TONIGHT...FOLLOWED BY DRY BLUSTERY WEATHER AGAIN MON. ANOTHER ROUND
OF SHOWERS ARE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY AS A WARM
FRONT APPROACHES FROM THE SOUTH. MORE WIDESPREAD RAINFALL IS LIKELY
LATE TUESDAY NIGHT INTO WEDNESDAY AS A STORM MOVES UP THE COAST.
HIGH PRESSURE BUILDS IN FROM THE WEST TOWARD THE END OF THE WEEK
INTO NEXT WEEKEND BRINGING MAINLY DRY AND SEASONABLY COOL WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

4 AM UPDATE...

TYPICAL MID OCT DAY AHEAD WITH DRY/BLUSTERY AND SEASONABLY
COOL CONDITIONS COURTESY OF POWERFUL LOW PRES NEAR JAMES BAY WITH
CENTRAL PRES DOWN TO 965MB! DEEP LAYER DRY WESTERLY FLOW WILL
PROVIDE DRY WEATHER HOWEVER COLD TEMPS ALOFT COMBINED WITH
CYCLONIC FLOW SHOULD BE SUFFICIENT TO GENERATE SCT-BKN SC CLOUDS
THIS AFTERNOON. HOWEVER SOME MID LEVEL CLOUDS WILL IMPACT NORTHERN
MA AND SOUTHWEST NH THIS MORNING.

850 TEMPS OF AROUND +1C ALONG WITH DEEP BOUNDARY LAYER MIXING AND AT
LEAST PARTIAL SUNSHINE SHOULD YIELD HIGHS IN THE LOW TO MID
60S...WITH U50S ACROSS THE HIGHER TERRAIN. HOWEVER IT WILL FEEL A
BIT COOLER GIVEN THE BRISK WSW WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...

TONIGHT...
A FAST MOVING SHORT WAVE EMBEDDED IN THE LARGE JAMES BAY VORTEX
BEGINS TO ADVECT INTO NEW ENGLAND. MODEST WAA AHEAD OF THIS FEATURE
ACROSS SOUTHERN NEW ENGLAND WHICH SHOULD YIELD SCT SHOWERS TONIGHT
OVER MUCH OF THE REGION. POPS WERE DERIVED FROM A BOTH BLEND OF 00Z
MET/MAV AND SREF. THIS OFFERED LKLY POPS ACROSS NW MA AND SW NH WITH
CHC ELSEWHERE. SEEMS REASONABLE AS ALL MODEL GUID HAVE GOOD QPF
SIGNAL ACROSS THE INTERIOR AND THEN ANOTHER BULLSEYE OVER RI AND
SOUTHEAST MA IN RESPONSE TO STRONG LOW LEVEL JET. SOME INSTABILITY
ALOFT AS WELL...NOT ENOUGH FOR THUNDER BUT PERHAPS SUFFICIENT TO
ENHANCE AREAL COVERAGE OF SHOWERS.

AS FOR TIMING OF PRECIP...AS USUAL GFS IS ON THE FAST EDGE OF THE
GUID WITH THE NAM AND EC SLOWER. MODEL BLEND SUGGEST 03Z WEST AND
THEN 09Z EAST.

THIS INCREASING LOW LEVEL JET PRESENTS ANOTHER FORECAST ISSUE...
ANOTHER ROUND OF STRONG WINDS POSSIBLE FOR THE SOUTH COAST
ESPECIALLY CAPE COD AND THE ISLANDS. MODELS VERY ON THE MAGNITUDE
BUT ALL GUID OFFERING 925 MB SW JET OF 40-55 KT ALONG OUR SOUTH
COAST CENTERED ON 06Z. LOW LEVEL LAPSE RATES ARE STILL FAIRLY STEEP
GIVEN COLD AIR ALOFT COMBINED WITH STILL RELATIVELY WARM OCEAN
TEMPS. CONFIDENCE NOT HIGH ENOUGH YET FOR A WIND ADVISORY BUT NEXT
SHIFT WILL HAVE TO REEVALUATE FOR POTENTIAL HEADLINES HERE.

MONDAY...
FAST FLOW ALOFT WILL SUPPORT ANY LINGERING SHOWERS AND CLOUDS TO
DEPART DURING THE MORNING HOURS YIELDING PARTLY TO MOSTLY SUNNY
SKIES FOR THE REMAINDER OF THE DAYLIGHT HOURS. VORTEX REMAINS NEAR
JAMES BAY SO BELOW NORMAL HEIGHTS PERSIST OVER NEW ENGLAND. THIS
TRANSLATES TO OUR COOL WEATHER REGIME LINGERING INTO MON. GUSTY WEST
WINDS WILL PROVIDE AN ADDITIONAL CHILL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

MAIN POINTS...
* CHANCE OF SHOWERS EARLY TUE AS A WARM FRONT LIFTS N THRU THE RGN
* WET WX ON THE INCREASE TUE NGT THRU WED AS LOW PRES LIFTS NWD
* MUCH COOLER AUTUMN AIR AND DRY WX EXPECTED INTO THE END OF THE WEEK

OVERVIEW INTO FCST THINKING...
INTERESTINGLY...THE NAO/AO TELECONNECTIONS EXHIBIT A NEUTRAL PHASE
PER LATEST GLOBAL MDL SOLNS. 18Z GFS/12Z ECMWF WOULD CONCUR AS THE
H5 TROF DOES NOT AMPLIFY INTO THE SERN CONUS. NOTABLY THE SOLNS ARE
IN MUCH BETTER AGREEMENT...THE ECMWF LESS PROGRESSIVE THAN PRIOR
FCST RUNS. THE 18Z GFS IS ALSO REMINISCENT TO ITS PREV 0Z RUN FROM
LAST NIGHT...AND THE LATEST 0Z GFS IS QUITE CLOSE AS WELL. WITH
SIGNAL AND TRENDS CONSISTENT WITHIN BOTH THE GFS/ECMWF SOLNS...WILL
CONSIDER A BLEND OF THE TWO WITH GREATER WEIGHT UPON THE GFS.

DAILY DETAILS...

MONDAY NIGHT INTO TUESDAY...
AS THE H5 TROF AMPLIFIES THRU THE CNTRL PLAINS...SFC CYCLOGENESIS IS
PROMOTED FROM THE S MS VLY RGN NEWD INTO THE MID-ATLANTIC. STALLED
SFC FRNTL BNDRY S OF NEW ENG LIFTS BACK NWD MON NGT INTO TUE MORN AS
A WARM FRNT IN RESPONSE TO THE H5 TROF ENHANCING THE WARM MOIST
CONVEYOR BELT ALONG THE E SEABOARD. FEEL CHC POPS ALONG THE WARM
FRNT ARE WARRANTED WITH MID-LVL W/SW ISENTROPIC ASCENT OF A FAIRLY
DECENT THETAE AXIS...COUPLED WITH WEAK SHRTWV IMPULSES INFLUENCING
ENHANCED ASCENT THRU THE LONGWAVE PATTERN. EXPECTING A DRY TUE AS
H925/H85 WAA WILL PROMOTE RIDGING FROM THE W ATLANTIC AND SUBSIDENCE
IN WAKE OF THE WARM FRNT. MILD MIN TEMPS...COOLEST OF WHICH WILL BE
AROUND MIDNIGHT WITH UPR 30S TO THE NW...40S ELSEWHERE AND MAYBE LOW
50S ALONG THE IMMEDIATE S COAST. BELIEVE MIXING UP TO H925 INTO THE
AFTN WHERE TEMPS WARM TO +12-16C BY LATE TUE. MAX TEMPS EDGE INTO
THE MID-UPR 60S. SLY WINDS IN WAKE OF THE WARM FRNT WITH PERHAPS CHC
GUSTS AROUND 15 KTS.

TUESDAY NIGHT INTO WEDNESDAY...
THE MAIN SHOW...SECONDARY SHRTWV INVIGORATES SFC CYCLOGENESIS /LOW
PRES DVLPMNT/ ACROSS THE SERN CONUS. SFC LOW LIFTS AND DEEPENS THRU
THE MID-ATLANTIC WED INTO UPSTATE NY WED NGT. REMNANT RIDGING AND
SUBSEQUENT NELY FLOW WILL BE GRADUAL TO MITIGATE AS A SECONDARY WARM
FRNT LIFTS N THRU THE FCST RGN LATE WED...AND A COLD FRNT APPROACHES
THE AREA THURS MORN. POP CHCS LIKELY WED MORN AND THRU THE DAY WITH
STRONG MID-UPR LVL FORCING ALONG THE NE QUAD OF THE SFC LOW AS IT
LIFTS THRU THE NERN CONUS. STRONG ISENTROPIC ASCENT OF A HIGH THETAE
AXIS CONVERGES INWARD INTO THE DEEPENING SFC LOW COUPLED WITH STRONG
DIFFLUENT MOTIONS ALOFT AND ENHANCED ASCENT ASSOC WITH THE
AFOREMENTIONED SECONDARY SHRTWV. INITIAL ESTIMATES OF 1.5 TO 2 INCH
PWATS ARE DURING THE WED MORN INTO EVNG TIMEFRAME. COULD SEE SOME
LOCALIZED FLOODING POSSIBILITIES...AS WELL AS THUNDER CHCS WITH
MINOR INSTABILITY...BUT WILL ONLY SPECULATE FOR NOW. WILL SEE
CONTINUED LOW-MID LVL WARMING /+18C BY 0Z THURS/ VIA STRONG SLY FLOW
OF 40-50 KTS /H925-85/ BEGINNING 18Z WED CONSEQUENTIAL OF STRONG
PRES FALLS ACROSS THE RGN...ELY SFC ONSHORE FLOW 20-30 KTS PSBL 18Z
WED SHIFTING OUT OF THE S AND CONTINUED STRONG...ESPECIALLY ALONG
THE IMMEDIATE SHORELINE...INTO THE END OF THE PD. MIN TEMPS PSBLY
COOLEST SHORTLY BEFORE OR AT MIDNIGHT IN THE 50S...WARMING THRU THE
DAY TO THE LOW TO MID 60S BY THE END OF THE PD.

WEDNESDAY NIGHT INTO THURSDAY...
BOTH GFS/ECMWF HINT AT A DRY SLOT WRAPPING INTO THE DEPARTING SYS
WITH THE SFC COLD FRNT SLIDING THRU THE RGN AROUND MIDNIGHT THURS.
CAA THRU THE MID-LVLS...STEEPENING LAPSE RATES...WINDS VEERING OUT
OF THE SW TO W AND INCREASING 40-50 KTS AT H925/85. SO ANTICIPATING
A BRIEF DRY PD WED NGT...POTENTIAL CLEARING...INCREASING AGAIN INTO
THURS WITH BEST POP CHCS TO THE N/W WHERE WLY FLOW AND THETAE TROWAL
AXIS ON THE BACKSIDE OF THE DEEP LOW WILL CONVERGE ALONG W SLOPES...
WITH SLGT CHC POPS ELSEWHERE WITH MID-LVL MOISTURE UNDER THE
INFLUENCE OF ENHANCED ASCENT FROM SHRTWV ENERGY ROTATING AROUND THE
DEEP LOW. ANTICIPATING SCT-BKN STRATOCU. WINDS INCREASING WITH
STRONG GUSTS AROUND 30 KTS EXPECTED /ESPECIALLY ALONG THE S/SE
SHORELINES/ WITH MIXING TO H85 WHERE TEMPS WILL BE 0-2C DURING THE
THURS AFTN PD. MINS FALLING INTO THE 40S...PERHAPS UPR 30S FOR THE
N/W FCST AREA. MAX TEMPS EXPECTED IN THE MID-UPR 50S WITH THE
EXPECTATION OF SHOWERY WX AND STRATOCU OVERSPREADING THE RGN...
PERHAPS LOW 60S OVER THE SERN SHORELINE.

THURSDAY NIGHT INTO SUNDAY...
HIGH PRES BUILDING INTO THE RGN AND LIKELY TO SEE SOME VERY COLD
TEMPS DURING THE EVNG PDS WITH LOW-MID 30S...COLDEST OF WHICH WILL BE
FRI AND SAT MORN. FRIDAY WILL BE LIKELY THE WORST DAY WITH STILL
CYCLONIC FLOW AND ENHANCED ASCENT LENDING TO STRATOCU ACROSS THE RGN
UNDER MODEST NW FLOW. EXPECT CLEAR CONDITIONS THEREAFTER INTO SUNDAY
UNDER LGT AND VRB FLOW AS RETURN MID-LVL /WARMER/ WLY FLOW SHOULD
ALLOW FOR GUSTY WINDS TO DIMINISH. SO A GRADUAL WARMUP RETURN TO
MORE SEASONABLE TEMPS EXPECTED AFTER SAT MORN WITH HIGHS REBOUNDING
FROM THE 50S BACK INTO THE 60S.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...

FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...
HIGH CONFIDENCE FOR VFR WITH CIGS BKN050-070 MAINLY ACROSS THE
HIGHER TERRAIN. GUSTY WSW WINDS CONTINUE AT AROUND 25 KT BUT UP TO
30-35 KT ALONG THE SOUTH COAST INCLUDING THE CAPE AND ISLANDS. DRY
WEATHER PREVAILS TODAY.

TONIGHT...
HIGH CONFIDENCE FOR A PERIOD OF VFR CIGS OF OVC040-060 IN RAIN
SHOWERS FROM 03Z-09Z FROM WEST TO EAST. LOW PROBABILITY OF MVFR
CIGS ACROSS THE INTERIOR. SHOWERS WILL BE MOST NUMEROUS ACROSS
THIS AREA AS WELL. WINDS WILL DIMINISH EXPECT ACROSS THE CAPE AND
ISLANDS WHERE SW WINDS MAY GUSTS UP TO 30 KT TOWARD MONDAY
MORNING.

MONDAY...
ANY LINGERING MARGINAL MVFR/VFR CIGS AND LEFTOVER SHOWERS SHOULD
EXIT THE AREA DURING THE EARLY MORNING HOURS WITH VFR CONDITIONS
PREVAILING. WEST WINDS COULD GUSTS UP TO 30 KT.

KBOS TERMINAL...
HIGH CONFIDENCE THROUGH THE FORECAST PERIOD. VFR TODAY WITH
OCCASIONAL CIGS BKN050. GUSTY WSW WINDS CONTINUE WITH SPEEDS
AROUND 25 KT. MARGINAL MVFR/VFR CONDITIONS TONIGHT WITH CIGS
OVC040-060 IN SCATTERED SHOWERS. MON...IMPROVING CONDITIONS WITH
ANY MARGINAL MVFR/VFR CONDITIONS EXITING DURING THE EARLY MORNING
ALONG WITH ANY LEFTOVER SHOWERS. HOWEVER GUSTY WEST WINDS OF 20-30
KT APPEAR LIKELY.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT INTO TUESDAY...
MODERATE CONFIDENCE MVFR/VFR. SFC WARM FRNT LIFTS N THRU THE
TERMINALS MON NGT INTO TUE MORN. CHC -SHRA WILL BE PSBL ACROSS ALL
THE TERMINALS AS THE WARM FRNT LIFTS N. MVFR...PSBL IFR...CIGS WILL
LIKELY IMPACT THE TERMINALS WITH FRNTL PASSAGE. LIGHT AND VRB SW
WINDS THRU THE PD WITH SOME PSBL 15 KT GUSTS DURING THE DAY.

TUESDAY NIGHT INTO WEDNESDAY...
MODERATE CONFIDENCE MVFR/IFR. SHRA/RA SPREADING INTO THE RGN AS LOW
PRES DEEPENS AND MOVES UP THE E COAST. LOTS OF LLVL MOISTURE WILL
LEND TO LOW CIGS AND POTENTIAL VSBY IMPACTS ON TOP OF VSBY IMPACTS
FROM RA. PSBL ISOLATED TSRA INTO THE LATE PD. INCREASING WINDS OUT
OF THE E/SE INITIALLY...VEERING OUT OF THE S...SUSTAINED AROUND
10-15 KTS THRU THE INTERIOR...15-20 KTS OVER THE SE TERMINALS...
GUSTS UPWARDS OF 25 KTS.

WEDNESDAY NIGHT INTO THURSDAY...
MODERATE CONFIDENCE MVFR/VFR. STORM SYS LIFTS OUT AND WILL SEE DRY
AIR USHER INTO THE RGN ALLOWING CIGS TO LIFT AND POTENTIALLY CLEAR.
EXPECT STRONG W/SW WINDS WITH GUSTS AROUND 30 KTS ESPECIALLY ALONG
THE S/E SHORELINES. THERE WILL STILL BE AN ABUNDANCE OF LLVL
MOISTURE SO ANTICIPATING 5-6 KFT STRATOCU DURING THE DAY THURS WITH
PSBL -SHRA.

&&

.MARINE...

TODAY...
GUSTY WSW WINDS CONTINUE AT 20-30 KT. AS A RESULT ROUGH SEAS ALONG
THE SOUTHERN WATERS PERSIST GIVEN THE CONTINUED LONG FETCH. DRY
WEATHER AND GOOD VSBY EXPECTED.

TONIGHT...
WEAK COLD FRONT MOVES ACROSS THE WATERS AND WILL BE ACCOMPANIED BY
SCATTERED SHOWERS.  SW WINDS 20-30 KT LIKELY WITH A LOW PROB OF
G35-45 KT ACROSS THE WATERS SOUTH OF BLOCK ISLAND AND MARTHAS
VINEYARD. HENCE A GALE WATCH HAS BEEN POSTED FOR THESE WATERS.

MONDAY...
COLD FRONT EXITS DURING THE EARLY MORNING HOURS WITH A WIND SHIFT TO
THE WEST. WINDS WILL REMAIN GUSTY AT 20-30 KT. ANY LINGERING SHOWERS
DEPART BY SUNRISE FOLLOWED BY DRY WEATHER AND GOOD VSBY.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

SEAS DIMINISH MONDAY NIGHT INTO TUESDAY AS LGT AND VRB WINDS ARE
EXPECTED WITH A WARM FRNT MOVING N THRU THE RGN. ANTICIPATE SEAS TO
BUILD BACK WED THRU THURS. THIS IS A RESULT OF AN AREA OF LOW PRES
DEEPENING UP THE E COAST RESULTING IN INCREASING E/SE FLOW WITH 20
TO 25 KT SUSTAINED WIND...GUSTS AROUND 30 KTS WED...SHIFTING OUT OF
THE W/SW AND INCREASING 25 TO 30 KTS SUSTAINED...GUSTS AROUND 40 KTS
THURS. GALE FORCE WINDS THUS EXPECTED. STRONGEST WINDS WILL BE ON
THE S/SE WATERS FOR WED INTO THURS. SEAS INCREASING UP TO 16 FT PSBL
FOR THE SE WATERS WITH 3 TO 5 FOOT WAVES INTO THE ENTRANCES OF THE
BAYS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR
ANZ232>235-237- 250-254. SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS
EVENING FOR ANZ230- 231-236-251. GALE WATCH FROM THIS EVENING
THROUGH MONDAY MORNING FOR ANZ255- 256.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...SIPPRELL
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
Hazardous weather outlook, Oct 16, 4:09 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT SUN OCT 16 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-170815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
409 AM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254-170815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
409 AM EDT SUN OCT 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PROBABILITY FOR GALE FORCE WIND GUSTS WEDNESDAY INTO EARLY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ255-256-170815-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 AM EDT SUN OCT 16 2011

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

LOW PROBABILITY FOR GALE FORCE WIND GUSTS WEDNESDAY INTO EARLY
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 4:10 AM EDTSmall Craft AdvisoryBOX54 hr
Oct 16, 11:56 AM EDTGale WarningBOX16 hr

Nearby

Gale Watches in Massachusetts, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.